MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Vitreous Floaters (1866); Halo (2227); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was implanted in the patient¿s right eye.The patient is experiencing floaters, rainbows, halos and starburst around lights and chrome colored objects.Patient was diagnosed with posterior capsule opacification and had a yag (yttrium-aluminum garnet laser treatment) and vitrectomy procedure.The implanting doctor informed her that she had abnormal inflammation in her eye and referred her to an expert.The second doctor stated there was nothing wrong with her eyes and that it was normal inflammation.The symptoms were noticed ¿right after the procedure¿ but the exact date is unknown.After the implants she could no longer drive at night.The patient reported that the only reason she did the implants was for better night vision but it¿s gotten significantly worse since the implants.She lives in a part of the country where it gets dark very early and she cannot go anywhere unless she is driven.The doctor said her brain needs time to adjust but it¿s been two years.The patient reviewed explanting the iols with her doctor.Reportedly, the doctor said, ¿in 24 years of practice he has never seen a lens replacement after a yag.¿ the doctor said that he can do the explants but will abort the procedure if he feels something may go wrong.The doctor also informed her that the iol can be replaced but she will have to wear glasses.The patient does not anticipate any problems and said she is a disabled but a healthy 60-year-old woman.No further information was provided.Note, the patient's experience for their left eye is reported in manufacturer report number: 3012236936-2024-0003069.
 
Additional Manufacturer Narrative
Section b3, date of event: the exact date is unknown.The patient said ¿right after the procedure¿.Section d6b, if explanted, give date: not applicable as the iol has not been explanted.Section h6- health effect - impact code: 4625 used to capture the unplanned vitrectomy and the yag (yttrium-aluminum garnet laser treatment) procedure.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided the date of the vitrectomy for her right eye.This current report is to provide this information.The vitrectomy in her right eye was done (b)(6) 2024.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was determined that a correction for follow-up#1 is required as the following details are also applicable.This current report provides the correction below.Her second opinion doctor strongly suggested that the iol get explanted and replaced with a monofocal iol.The explant for the right eye is planned for january.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20720783
Report Number3012236936-2024-000306
Device Sequence Number12421903
Product Code MFK
UDI-Device Identifier05050474750661
UDI-Public(01)05050474750661(17)241031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/03/2024
12/03/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/03/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite